Amlodipine-induced gingival hyperplasia.

Ardeshir Lafzi, Ramin Mostofi Zadeh Farahani, Mohammadali Mohajel Shoja

Research output: Contribution to journalReview article

35 Citations (Scopus)

Abstract

Drug-induced gingival hyperplasia is a serious concern both for the patient and the clinician. A 45 year-old Caucasian male patient with hypertension, who received amlodipine (10 mg/day, single dose orally) for two months, sought medical attention because of the new-onset gingival enlargement. On clinical examination a generalized and firm overgrowth of the gingival throughout the maxilla and the mandible were evident. The lack of gingival inflammation and purulent discharge were other features of the clinical scenario. Histological assessment of the biopsy specimen revealed the hyperplasia of connective tissue, epithelial acanthosis, and elongated rete ridges along with few inflammatory cells. The histological and the clinical evidences were consistent with amlodipine-induced gingival hyperplasia. We believe that the present report indicates the most rapidly developed case of amlodipine-induced gingival hyperplasia reported to date. The related literature is reviewed and the underlying pathogenic mechanisms of this rare side-effect are discussed here.

Original languageEnglish (US)
JournalMedicina oral, patología oral y cirugía bucal
Volume11
Issue number6
StatePublished - Jan 1 2006
Externally publishedYes

Fingerprint

Gingival Hyperplasia
Amlodipine
Gingival Overgrowth
Maxilla
Mandible
Connective Tissue
Hyperplasia
Hypertension
Inflammation
Biopsy
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Surgery
  • Otorhinolaryngology
  • Dentistry(all)

Cite this

Lafzi, A., Farahani, R. M. Z., & Mohajel Shoja, M. (2006). Amlodipine-induced gingival hyperplasia. Medicina oral, patología oral y cirugía bucal, 11(6).

Amlodipine-induced gingival hyperplasia. / Lafzi, Ardeshir; Farahani, Ramin Mostofi Zadeh; Mohajel Shoja, Mohammadali.

In: Medicina oral, patología oral y cirugía bucal, Vol. 11, No. 6, 01.01.2006.

Research output: Contribution to journalReview article

Lafzi, A, Farahani, RMZ & Mohajel Shoja, M 2006, 'Amlodipine-induced gingival hyperplasia.', Medicina oral, patología oral y cirugía bucal, vol. 11, no. 6.
Lafzi A, Farahani RMZ, Mohajel Shoja M. Amlodipine-induced gingival hyperplasia. Medicina oral, patología oral y cirugía bucal. 2006 Jan 1;11(6).
Lafzi, Ardeshir ; Farahani, Ramin Mostofi Zadeh ; Mohajel Shoja, Mohammadali. / Amlodipine-induced gingival hyperplasia. In: Medicina oral, patología oral y cirugía bucal. 2006 ; Vol. 11, No. 6.
@article{668739c2b4ee40a2aff318911f5b235f,
title = "Amlodipine-induced gingival hyperplasia.",
abstract = "Drug-induced gingival hyperplasia is a serious concern both for the patient and the clinician. A 45 year-old Caucasian male patient with hypertension, who received amlodipine (10 mg/day, single dose orally) for two months, sought medical attention because of the new-onset gingival enlargement. On clinical examination a generalized and firm overgrowth of the gingival throughout the maxilla and the mandible were evident. The lack of gingival inflammation and purulent discharge were other features of the clinical scenario. Histological assessment of the biopsy specimen revealed the hyperplasia of connective tissue, epithelial acanthosis, and elongated rete ridges along with few inflammatory cells. The histological and the clinical evidences were consistent with amlodipine-induced gingival hyperplasia. We believe that the present report indicates the most rapidly developed case of amlodipine-induced gingival hyperplasia reported to date. The related literature is reviewed and the underlying pathogenic mechanisms of this rare side-effect are discussed here.",
author = "Ardeshir Lafzi and Farahani, {Ramin Mostofi Zadeh} and {Mohajel Shoja}, Mohammadali",
year = "2006",
month = "1",
day = "1",
language = "English (US)",
volume = "11",
journal = "Medicina Oral, Patologia Oral y Cirugia Bucal",
issn = "1698-4447",
publisher = "Medicina Oral, Patologia Oral y Cirugia Bucal",
number = "6",

}

TY - JOUR

T1 - Amlodipine-induced gingival hyperplasia.

AU - Lafzi, Ardeshir

AU - Farahani, Ramin Mostofi Zadeh

AU - Mohajel Shoja, Mohammadali

PY - 2006/1/1

Y1 - 2006/1/1

N2 - Drug-induced gingival hyperplasia is a serious concern both for the patient and the clinician. A 45 year-old Caucasian male patient with hypertension, who received amlodipine (10 mg/day, single dose orally) for two months, sought medical attention because of the new-onset gingival enlargement. On clinical examination a generalized and firm overgrowth of the gingival throughout the maxilla and the mandible were evident. The lack of gingival inflammation and purulent discharge were other features of the clinical scenario. Histological assessment of the biopsy specimen revealed the hyperplasia of connective tissue, epithelial acanthosis, and elongated rete ridges along with few inflammatory cells. The histological and the clinical evidences were consistent with amlodipine-induced gingival hyperplasia. We believe that the present report indicates the most rapidly developed case of amlodipine-induced gingival hyperplasia reported to date. The related literature is reviewed and the underlying pathogenic mechanisms of this rare side-effect are discussed here.

AB - Drug-induced gingival hyperplasia is a serious concern both for the patient and the clinician. A 45 year-old Caucasian male patient with hypertension, who received amlodipine (10 mg/day, single dose orally) for two months, sought medical attention because of the new-onset gingival enlargement. On clinical examination a generalized and firm overgrowth of the gingival throughout the maxilla and the mandible were evident. The lack of gingival inflammation and purulent discharge were other features of the clinical scenario. Histological assessment of the biopsy specimen revealed the hyperplasia of connective tissue, epithelial acanthosis, and elongated rete ridges along with few inflammatory cells. The histological and the clinical evidences were consistent with amlodipine-induced gingival hyperplasia. We believe that the present report indicates the most rapidly developed case of amlodipine-induced gingival hyperplasia reported to date. The related literature is reviewed and the underlying pathogenic mechanisms of this rare side-effect are discussed here.

UR - http://www.scopus.com/inward/record.url?scp=39049182497&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=39049182497&partnerID=8YFLogxK

M3 - Review article

VL - 11

JO - Medicina Oral, Patologia Oral y Cirugia Bucal

JF - Medicina Oral, Patologia Oral y Cirugia Bucal

SN - 1698-4447

IS - 6

ER -